MAUDE Adverse Event Report: ZIMMER GMBH NCB®, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 15 HOLES, 317 MM; PROSTHESIS, HIP

ZIMMER GMBH NCB®, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 15 HOLES, 317 MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: report source australia.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported patient underwent right hip revision approximately 5 months post-implantation due to ncbâ®, periprosthetic femur plate broken.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.D10: item # 02.02151.020, ncb unicortical scr 5.0 l=20mm, lot # 65047445.Item # 02.02150.300, ncb clamp-screw, lot # 3147776.Item # 02.02150.300, ncb clamp-screw, lot # 3146305.Item # 02.02150.300, ncb clamp-screw, lot # 3127011.Item # 02.02150.300, ncb clamp-screw, lot # 3035014.Item # 02.02150.075, ncb screw 5.0 l = 75, lot # 3119443.Item # 02.02150.070, ncb screw 5.0 l = 70, lot # 3121435.Item # 02.02150.060, ncb screw 5.0 l = 60, lot # 3113051.Item # 02.02150.055, ncb screw 5.0 l = 55, lot # 3109021.Item # 02.02150.050, ncb screw 5.0 l = 50, lot # 3131981.Item # 02.02150.050, ncb screw 5.0 l = 50, lot # 3034082.Item # 02.02150.036, ncb screw 5.0 l = 36, lot # 3140498.Item # 02.02150.036, ncb screw 5.0 l = 36, lot # 3136641.Item # 02.02150.032, ncb screw 5.0 l = 32, lot # 3119547.Item # 02.02150.026, ncb screw 5.0 l = 26, lot # 3153017.Item # 02.02150.060, ncb screw 5.0 l = 60, lot # 3113051.No product was returned for investigation, however pictures of the explanted plate, screws and cap were provided.The event can be confirmed as the plate is fractured.Nevertheless, due to the poor quality of the pictures, a deeper assessment is not possible.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.The imaging includes 2 ap and 2 cross-table lateral views of the right femur.The evaluation of the right hip arthroplasty is limited, but the alignment is maintained.A fracture is observed in the femoral fixation plate with slight displacement at the fracture site, though the cerclage wires remain intact.Multiple intraosseous screws are present below the plate, but they are not contiguous with it.Reparative bone formation is noted at the site of the plate fracture.In terms of the overall fit and alignment of the implants, there is no definite loosening, but there is slight malalignment at the fracture site.The bone quality is markedly osteopenic.Based on the available information, the reported event can be confirmed, however a definitive root cause cannot be established.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NCB®, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 15 HOLES, 317 MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19480224
Report Number0009613350-2024-00219
Device Sequence Number6932585
Product Code HRS
UDI-Device Identifier00889024292857
UDI-Public(01)00889024292857(17)320825(10)3124686
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number0202264015
Device Lot Number3124686
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/13/2024
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.; UNKNOWN CAPS.; UNKNOWN SCREWS.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age83 YR
Patient SexFemale